Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 709, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2009, 11:58 PM CDT for Grady County, McClain County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2009, 11:58 PM CDT (04:58 UTC)
- Expired
- Aug 27, 2009, 1:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Grady County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:01 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Aug 26, 3:01 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT WED AUG 26 2009 .DISCUSSION... SHOWER ACTIVITY IN FAR SOUTHWEST OK AND WESTERN NORTH TX IS EXPECTED TO REMAIN BELOW SEVERE LEVELS THIS AFTERNOON. A SHORT WAVE TROUGH EVIDENT ON WATER VAPOR IMAGERY NEAR THE CO/KS BORDER AT THE PRESENT TIME IS EXPECTED TO MOVE SLOWLY EASTWARD AND SOUTHWARD TOWARD THE CWA THIS EVENING AND OVERNIGHT. CONVERGENCE ALONG A COLD FRONT NOW LOCATED IN NORTHWEST OK...COMBINED WITH THE LIFT RESULTING FROM THE TROUGH...SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS. THESE STORMS WILL BE IN AN ENVIRONMENT CHARACTERIZED BY SUFFICIENT INSTABILITY AND SHEAR FOR THE POSSIBILITY OF A FEW MARGINALLY SEVERE STORMS LATE THIS AFTERNOON INTO THIS EVENING. FURTHER STORMS MAY INITIATE ALONG A STRONG MOISTURE GRADIENT IN WEST CENTRAL OK. RAIN CHANCES WILL DECREASE BEHIND THE FRONT THURSDAY AND THURSDAY NIGHT...WITH A COOLER AND DRIER AIRMASS STILL EXPECTED TO FILTER INTO THE AREA. NO CHANGES WERE MADE TO THE EXTENDED FORECAST THIS AFTERNOON. THUNDERSTORM CHANCES ARE EXPECTED TO RETURN BY EARLY NEXT WEEK. TAYLOR && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 86 64 91 / 50 30 20 0 HOBART OK 71 92 66 92 / 30 20 10 0 WICHITA FALLS TX 73 91 68 95 / 30 20 20 0 GAGE OK 63 87 58 90 / 30 10 10 0 PONCA CITY OK 66 82 62 87 / 60 30 20 0 DURANT OK 70 88 67 87 / 40 30 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/03
Hazardous weather outlook, Aug 26, 9:15 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED AUG 26 2009
OKZ004>048-050>052-TXZ083>090-271000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT WED AUG 26 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE CENTRAL PART OF
OKLAHOMA TONIGHT. VERTICAL TEMPERATURE PROFILE WILL BECOME MORE
FAVORABLE THROUGH THE NIGHT FOR THE DEVELOPMENT OF THUNDERSTORMS
WHEN AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. A VERY MOIST
ATMOSPHERE EAST OF THE FRONTAL BOUNDARY WILL SUPPORT AND HELP
SUSTAIN THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THURSDAY AS THE
COLD FRONT AND AN UPPER LEVEL STORM SYSTEM CONTINUE TO MOVE
SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS OVER PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS... COULD
AGAIN APPROACH SEVERE LEVELS. THE CHANCE FOR THUNDERSTORMS WILL
DIMINISH FROM NORTHWEST TO SOUTHEAST BY LATE THURSDAY NIGHT AS THE
UPPER DISTURBANCE MOVES SOUTHEAST OF THE AREA. THERE WILL ALSO BE A
SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Local storm report, Aug 26, 10:15 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST NEWCASTLE 35.25N 97.60W
08/26/2009 E60 MPH MCCLAIN OK PUBLIC
&&
DWSpecial weather statement, Aug 26, 10:47 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1047 PM CDT WED AUG 26 2009 OKZ022-023-035-270400- CADDO OK-WASHITA OK-KIOWA OK- 1047 PM CDT WED AUG 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...KIOWA AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF ALBERT TO 13 MILES SOUTH OF GOTEBO AT 1047 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LAT...LON 3535 9823 3488 9842 3491 9916 3535 9871 30
Special weather statement, Aug 26, 10:55 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT WED AUG 26 2009
OKZ038-044-270415-
COTTON OK-COMANCHE OK-
1055 PM CDT WED AUG 26 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND COTTON
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF GERONIMO AT
1055 PM CDT...MOVING NORTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
LAT...LON 3448 9848 3464 9822 3446 9814 3444 9814
3433 9836
30Local storm report, Aug 26, 11:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
08/26/2009 M61 MPH CADDO OK MESONET
1135 PM TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
08/26/2009 E76 MPH CADDO OK MESONET
&&
DWSpecial weather statement, Aug 26, 11:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1146 PM CDT WED AUG 26 2009 OKZ027-038-039-044-270515- GRADY OK-COTTON OK-COMANCHE OK-STEPHENS OK- 1146 PM CDT WED AUG 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...COTTON...GRADY AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STERLING TO 4 MILES NORTHEAST OF WAURIKA LAKE AT 1147 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LAT...LON 3485 9784 3432 9784 3430 9816 3485 9832 30
Local storm report, Aug 26, 11:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1156 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 5 W ANADARKO 35.07N 98.33W
08/26/2009 E1.00 INCH CADDO OK TRAINED SPOTTER
HWY 9 AND 2620 VIA CADDO NATION EM
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 67 min |
| Aug 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 27 min |
| Aug 26, 8:05 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Aug 26, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 50 min |
| Aug 26, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 39 min |
| Aug 26, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Lincoln, Logan, Noble, Payne | 55 min |
| Aug 26, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 51 min |
| Aug 26, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Aug 26, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 54 min |
| Aug 26, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 41 min |
| Aug 26, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 36 min |
| Aug 26, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| Aug 26, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 56 min |
| Aug 26, 11:20 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Aug 26, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 60 min |
| Aug 27, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.